Two Young Siblings Hospitalized After Ingesting Potent Cannabis Candies
Translated & summarized from Kikar HaShabbat by baba
Two young siblings in Jerusalem were hospitalized after eating cannabis candies containing THC and CBD. They were treated for severe poisoning and discharged after 24 hours in good condition.
The story in 5 lines · by baba
- Two children, ages 3 and 5, were hospitalized for cannabis candy poisoning.
- They ingested candies containing significant amounts of THC and CBD.
- Symptoms included dizziness, confusion, and unsteadiness.
- Doctors warned of potential life-threatening risks from higher doses.
- The children were monitored in intensive care and later released.
Two young siblings, aged 3 and 5, were admitted to the pediatric emergency room at Shaare Zedek Medical Center in Jerusalem suffering from severe symptoms including dizziness, confusion, blurred vision, and unsteadiness.
Medical staff determined the children had ingested cannabis candies containing THC and CBD, leading to a serious poisoning. Each child reportedly consumed two candies, with the packaging indicating each contained 20mg of THC and 10mg of CBD.
Doctors noted the younger, 3-year-old brother was more severely affected due to his lower body weight. Symptoms primarily involved the central nervous system, such as disorientation and unsteady gait, with potential for more severe reactions like seizures or respiratory failure, though these were not observed.
The children were admitted to the pediatric intensive care unit for monitoring. Fortunately, they arrived early and without critical symptoms. Doctors stated that consuming additional candies could have posed a life-threatening risk.
After 24 hours with no worsening of their condition, the siblings were discharged home in good health. A senior nurse highlighted the rarity of such potent psychoactive exposure in children and urged parents to maintain strict supervision and keep dangerous substances out of reach, emphasizing children's curiosity and inability to distinguish harmful products.
Mentioned